Alert archive / New York / River Flood Warnings in 2011
River Flood Warning 15, NWS Burlington, VT
NWS Burlington, VT issued this river flood warning at Apr 27, 2011, 3:31 AM EDT for Clinton County, Franklin County, St. Lawrence County, New York. It took effect at Apr 27, 2011, 12:18 PM EDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Apr 27, 2011, 3:31 AM EDT (07:31 UTC)
- In effect from
- Apr 27, 2011, 12:18 PM EDT
- Expired
- Apr 27, 2011, 9:44 PM EDT
- In force
- 9 hr
- Issued by
- NWS Burlington, VT
- Flood severity
- Minor
Counties Clinton County, NY, Franklin County, NY, St. Lawrence County, NY
The radar
The Burlington radar (KCXX), 96 km from the middle of the area, began a volume at 07:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Saranac River at Plattsburgh (PBGN6).
- Action stage
- 8 ft
- Minor stage
- 9 ft
- Moderate stage
- 10 ft
- Major stage
- 12 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04273500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this river flood warning went out at Apr 27, 2:54 AM EDT, 37 minutes earlier.
Area forecast discussion, Apr 27, 2:54 AM EDT, 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 254 AM EDT WED APR 27 2011 .SYNOPSIS... AN ACTIVE WEATHER PATTERN WILL CONTINUE ACROSS THE REGION THROUGH THURSDAY WITH THE DAILY THREAT OF SHOWERS AND THUNDERSTORMS. A FEW OF THE STORMS MAY BECOME QUITE STRONG DURING THURSDAY AFTERNOON... ESPECIALLY FROM THE CHAMPLAIN VALLEY WEST. A RETURN TO SOMEWHAT DRIER AND MORE SEASONABLE WEATHER IS EXPECTED BY LATER IN THE WEEK. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... AS OF 150 AM EDT WEDNESDAY...COMPOSITE RADAR LOOP SHOWING THE HEAVIEST SHOWERS AND THUNDERSTORMS MOVING EAST OF THE CHAMPLAIN VALLEY AT THIS TIME. PRECIPITATION COMING TO AN END ACROSS NORTHERN NEW YORK AT THIS TIME AS WELL. HAVE UPDATED THE ZONE FORECASTS AND GRIDS...AND WILL GO WITH A 30 PERCENT CHANCE FOR SHOWERS FOR THE REMAINDER OF THE OVERNIGHT PERIOD ACROSS NORTHERN NEW YORK AND THE CHAMPLAIN VALLEY. EXPECTING SHOWERS AND THUNDERSTORMS ACROSS THE REMINDER OF VERMONT TO TAPER OFF TO SCATTERED SHOWERS IN THE NEXT 2 HOURS. && .SHORT TERM /6 AM THIS MORNING THROUGH FRIDAY/... AS OF 351 PM EDT TUESDAY...WARM FRONT THEN FINALLY CLEARS THE INTL BORDER COUNTIES BY TOMORROW AFTERNOON WITH FORECAST AREA BECOMING FIRMLY ENTRENCHED IN THE WARM SECTOR. 925 MB MODEL THERMAL PROGS QUITE MILD...SUPPORTING MOS HIGHS WELL INTO THE 70S IN MOST AREAS...PERHAPS SLIGHTLY COOLER EAST. STILL A THREAT FOR SHOWERS AND A FEW STORMS DURING THE LATE/MORNING EARLY AFTERNOON AS RESIDUAL OVERRUNNING ALONG DEPARTING WARM FRONT SPARKS ACTIVITY ACROSS OUR CENTRAL/NRN COUNTIES. WITHOUT A SIGNIFICANT FORCING MECHANISM...COVERAGE OF THIS ACTIVITY SHOULD BE SOMEWHAT LESS THAN THIS EVENING THOUGH WITH BOUNDARY LAYER INSTABILITY AND SOME MODEST SHEAR WILL HAVE TO KEEP AN EYE ON ANY STRONGER CELLS. THEN VARIABLY CLOUDY WITH SCT SHOWERS AND FEW STORMS...ESP WEST OVERNIGHT WEDNESDAY WITH FORECAST AREA FIRMLY IN THE WARM SECTOR OF PARENT CYCLONE PUSHING ACROSS THE GREAT LAKES. OVERNIGHT LOWS VERY MILD HERE WITH MANY AREAS IN THE CHAMPLAIN/SAINT LAWRENCE VALLEY HOLDING IN THE 60S OVERNIGHT...LIKELY THE WARMEST NIGHT SINCE LAST SEPTEMBER. BY THURSDAY...SFC COLD FRONT THEN SWEEPS EAST ACROSS THE AREA DURING THE LATE MORNING/AFTERNOON HOURS WITH AN INCREASING THREAT OF SHOWERS/THUNDER. INDEED...A QUICK LOOK AT INSTABILITY/SHEAR PROGS SUPPORT THE IDEA OF SCT STRONG TO POSSIBLY SEVERE STORMS...ESP FROM THE ADIRONDACKS EAST WHERE STRONGEST BOUNDARY LAYER HEATING WILL OCCUR. STILL A BIT FAR OUT TO PIN EXACT CONVECTIVE MODE DOWN AT THIS TIME...BUT OVERALL UNIFORMLY DIRECTIONAL NATURE OF MID/UPPER LEVEL FLOW WOULD SUGGEST STRAIGHT LINE WINDS WILL BE THE PRIMARY CONCERN WITH POSSIBLE SQUALL LINE DEVELOPMENT. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... AS OF 253 AM EDT WEDNESDAY...SECONDARY UPPER LEVEL TROF WILL CONTINUE EAST ACROSS OUR FORECAST AREA FRIDAY NIGHT AND CHANCE FOR PRECIPITATION WILL CONTINUE OVERNIGHT THEN TAPER OFF SATURDAY MORNING FROM WEST TO EAST. THE MAIN FOCUS WILL BE ON THE HIGHER ELEVATIONS. SATURDAY AND SATURDAY NIGHT WILL BE DRY WITH HIGH PRESSURE CRESTING OVER THE REGION. A LOW PRESSURE SYSTEM PASSES WELL TO OUR NORTH ON SUNDAY AND ASSOCIATED COLD FRONT MOVES WEST TO EAST ACROSS OUR FORECAST AREA DURING SUNDAY EVENING AND OVERNIGHT. WILL JUST MENTION CHANCE FOR PRECIP AT THIS TIME...MOISTURE ASSOCIATED WITH THIS SYSTEM IS LACKING AND DYNAMICS ARE CLOSER TO LOW WHICH PASSES WELL TO OUR NORTH. ANOTHER LOW PRESSURE SYSTEM WILL MOVE FROM THE SOUTHERN MISSISSIPPI VALLEY SUNDAY NIGHT...INTO THE OHIO VALLEY ON MONDAY AND THEN TO OUR SOUTH MONDAY NIGHT. WILL MENTION CHANCE FOR PRECIPITATION WITH THIS SYSTEM ACROSS OUR AREA FOR MONDAY AND MONDAY NIGHT. ANOTHER RIDGE OF SURFACE HIGH PRESSURE WILL MOVE INTO THE REGION ON TUESDAY BRINGING ANOTHER DRY DAY. && .AVIATION /07Z WEDNESDAY THROUGH SUNDAY/... THROUGH 06Z THURSDAY...LAST IN A SERIES OF SHOWERS AND EMBEDDED THUNDERSTORMS IS MOVING EAST OUT OF THE AREA. THE PRECIPITATION HAS ENDED ACROSS NORTHERN NEW YORK...BUT SHOULD BE GONE FROM VERMONT AFTER 08Z. VISIBILITIES IN THE PRECIPITATION SHOULD GENERALLY BE IN THE VFR CATEGORY...BUT LOWER INTO THE MVFR CATEGORY AT TIMES. BETWEEN 08Z AND 14Z IS WHEN THERE COULD BE SOME MVFR CEILINGS AND EVEN SOME LIFR CONDITIONS. VFR CONDITIONS ARE THEN EXPECTED AFTER 14Z AND THROUGH THE REMAINDER OF THE PERIOD. OUTLOOK 06Z THURSDAY THROUGH SATURDAY... WED NIGHT...OCNL MVFR IN SCT SHOWERS/TSTMS. THU...MVFR AND PSBLY IFR AT TIMES IN SHWRS/TSTMS. FRI...MAINLY VFR. PSBL MVFR IN SCT SHOWERS. SAT...VFR UNDER HIGH PRESSURE. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...NONE. NY...NONE. && SYNOPSIS...EVENSON/JMG NEAR TERM...WGH SHORT TERM...JMG LONG TERM...NEILES AVIATION...EVENSON/JN
Hazardous weather outlook, Apr 26, 3:23 PM EDT, 12 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 323 PM EDT TUE APR 26 2011 NYZ026>031-034-035-087-VTZ001>012-016>019-271930- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA- WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR- EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND- 323 PM EDT TUE APR 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS CAN BE ANTICIPATED WEDNESDAY AND THURSDAY. SOME OF THE STRONGER THUNDERSTORMS DURING THE AFTERNOON AND EVENING HOURS WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING...LOCALIZED HEAVY DOWNPOURS...AND BRIEF GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Apr 26, 10:10 PM EDT, 5 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
1010 PM EDT TUE APR 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 PM HAIL ST. ALBANS 44.81N 73.08W
04/26/2011 M0.88 INCH FRANKLIN VT PUBLIC
NICKEL-SIZE HAIL
&&
EVENT NUMBER BTV1100025
MUCCILLISpecial weather statement, Apr 26, 10:50 PM EDT, 4 hours 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 1050 PM EDT TUE APR 26 2011 NYZ028-030-031-034-035-VTZ001>009-011-016>018-270500- EASTERN CLINTON-SOUTHERN FRANKLIN-WESTERN CLINTON-WESTERN ESSEX- EASTERN ESSEX-GRAND ISLE-WESTERN FRANKLIN-ORLEANS-ESSEX- WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-WASHINGTON-WESTERN ADDISON- WESTERN RUTLAND-EASTERN FRANKLIN-EASTERN CHITTENDEN- EASTERN ADDISON- INCLUDING THE CITIES OF...PLATTSBURGH...SARANAC LAKE... TUPPER LAKE...DANNEMORA...LAKE PLACID...PORT HENRY... TICONDEROGA...ALBURGH...SOUTH HERO...ST. ALBANS...NEWPORT... ISLAND POND...BURLINGTON...JOHNSON...STOWE...ST. JOHNSBURY... MONTPELIER...MIDDLEBURY...VERGENNES...RUTLAND...ENOSBURG FALLS... RICHFORD...UNDERHILL...BRISTOL...RIPTON 1050 PM EDT TUE APR 26 2011 ...STRONG THUNDERSTORMS WILL CONTINUE TO AFFECT MUCH OF NORTHERN VERMONT AND NEW YORK OVERNIGHT... NUMEROUS SHOWERS AND THUNDERSTORMS...SOME STRONG...WILL SLOWLY MOVE NORTHEASTWARD ACROSS NORTHEASTERN NEW YORK AND VERMONT THROUGH THE EARLY OVERNIGHT HOURS. WIND GUSTS TO 40 MPH...SMALL HAIL...AND VERY HEAVY RAINFALL WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. NUMEROUS REPORTS OF SMALL STREAM FLOODING AND DRIVEWAY WASHOUTS HAVE BEEN OBSERVED. OCCASIONAL LIGHTNING CAN ALSO BE EXPECTED. THROUGH 100 AM...THE HEAVIEST RAIN AND THUNDERSTORMS WILL OCCUR IN ESSEX AND CLINTON COUNTIES IN NEW YORK AND IN ADDISON...WASHINGTON... CHITTENDEN...FRANKLIN...LAMOILLE...AND ORLEANS COUNTIES IN VERMONT. MUCCILLI/EVENSON
The office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 11:53 PM EDT | Areal Flood Advisory | BTV | Chittenden, Franklin, Lamoille, Orleans | 8 hr |
| Apr 27, 12:19 AM EDT | River Flood Warning | BTV | Orleans | 23 hr |
| Apr 27, 12:19 AM EDT | River Flood Warning | BTV | Lamoille | 23 hr |
| Apr 27, 1:30 AM EDT | Areal Flood Advisory | BTV | Addison, Caledonia, Chittenden, Lamoille, Orange, Washington | 6 hr |
| Apr 27, 1:47 AM EDT | River Flood Warning | BTV | Lamoille | 55 hr |
| Apr 27, 2:22 AM EDT | Areal Flood Warning | BTV | Caledonia | 8 hr |
| Apr 27, 3:31 AM EDT | River Flood Warning | BTV | Franklin | 48 hr |
| Apr 27, 3:54 AM EDT | River Flood Warning | BTV | Chittenden | 18 hr |
| Apr 27, 7:32 AM EDT | Areal Flood Warning | BTV | Chittenden | 12 hr |
| Apr 27, 9:21 AM EDT | Areal Flood Warning | BTV | Essex | 12 hr |
| Apr 27, 10:18 AM EDT | Areal Flood Warning | BTV | Caledonia | 8 hr |
| Apr 27, 4:33 PM EDT | River Flood Warning | BTV | Caledonia | 8 hr |
| Apr 27, 5:47 PM EDT | Flash Flood Watch | BTV | Addison, Caledonia, Chittenden, Essex, Franklin, Grand Isle and 5 more | 26 hr |
| Apr 26, 8:59 PM EDT | Special Weather Statement | BTV | Franklin | 2 hr |
| Apr 26, 10:44 PM EDT | River Flood Warning | BTV | Clinton, Essex | 23 hr |
Nearby
River Flood Warnings in New York, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.